ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Monte Carlo Filters for Identification of Nonlinear Structural Dynamical Systems

Manohar, CS and Roy, D (2006) Monte Carlo Filters for Identification of Nonlinear Structural Dynamical Systems. In: Sadhana-Academy Proceedings in Engineering Sciences, 31 (4). pp. 399-427.

[img]
Preview
PDF
Monte_Carlo_filters_for_identification_of_nonlinear_structural.pdf

Download (317Kb)

Abstract

The problem of identification of parameters of nonlinear structures using dynamic state estimation techniques is considered. The process equations are derived based on principles of mechanics and are augmented by mathematical Zodels that relate a set of noisy observations to state variables of the system. The set of structural parameters to be identified is declared as an additional set of state variables. Both the process equation and the measurement equations are taken to be nonlinear in the state variables and contaminated by additive and (or) multiplicative Gaussian white noise processes. The problem of determining the posterior probability density function of the state variables conditioned on all available information is considered. The utility of three recursive Monte Carlo simulation-based filters, namely, a probability density function-based Monte Carlo filter, a Bayesian bootstrap filter and a filter based on sequential importance sampling, to solve this problem is explored. The state equations are discretized using certain variations of stochastic Taylor expansions enabling the incorporation of a class of non-smooth functions within the process equations. Illustrative examples on identification of the nonlinear stiffness parameter of a Duffing oscillator and the friction parameter in a Coulomb oscillator are presented.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Keywords: Nonlinear structural system identification;Particle filters;Stochastic differential equations
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 07 Dec 2006
Last Modified: 19 Sep 2010 04:32
URI: http://eprints.iisc.ernet.in/id/eprint/9025

Actions (login required)

View Item View Item